MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator was not able to transfer an efficient amount of gas.At one point, there was an increase of ~730 rpms to maintain the same 5.6 lpm blood flow rate.The pco2 values started to increase and the po2 values started to decrease resulting in the need for 100% fio2 and 15 lpm gas flow.The act values kept decreasing despite numerous additional doses of heparin being administered during cpb.The act values responded to the heparin administration initially but then began to deteriorate.The act values decreased to 439, 474 and 457 during cpb.No health consequences or impact to patient.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d1 (suspected medical device - corrected brand name).D4 (additional device information - corrected unique identifier (udi) number).D4 (additional device information - added expiration date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to correction, additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 11 3331, 213, 67).Type of investigation: #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The sample was visually inspected and did not find any anomaly including a breakage that could lead to gas transfer failure.The amount of oxygen transfer and carbon dioxide were measured according to the product inspection procedure manual.It was confirmed to meet the factory 's specifications and no anomaly was found in the gas performance.Review of the manufacturing record and the incoming inspection record of the actual sample confirmed that there was no anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 19, 2021.Upon further investigation of the reported event, the following information is new and/or changed: a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25RWC W/ RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11847914
Report Number1124841-2021-00116
Device Sequence Number17085359
Product Code DTZ
UDI-Device Identifier00699753450479
UDI-Public(01)00699753450479
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot NumberZA11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
06/25/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/20/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight110